MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment on the guidewire occurred.Vascular access was gained with antegrade approach.The 80 percent stenosed lesion was located in the moderately calcified and normally tortuous anterior tibialis artery in the lower leg.A non-bsc sheath was placed.A 20/300 v-18 control wire was advanced.A 2.0x40x150 (4f) sterling balloon catheter was introduced over the guidewire.The stenosis was dilated with the sterling balloon.After successful dilation, an attempt to pull back the balloon was made; however this was not possible.The balloon and the guidewire were pulled out of the patient together.The procedure was considered completed.No patient complications reported and the patient's status was okay.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).Device evaluated by mfr: received product consisted of a sterling otw balloon catheter.The balloon was loosely folded with contrast in the balloon and inflation lumen (inner shaft), and blood in the wire lumen.The device was placed in a warm water bath for 1 hour.The wire used in the procedure was not returned for analysis.Based on the potential root causes identified, the tip, balloon, inner/outer shafts, and hypotube were microscopically and visually inspected.Inspection revealed tip damage (flared).Inspection of the rest of the device found no other damage or defect.Functional testing was conducted with a lab supplied.014 inch and.018 inch guide wire.After removing the blood from the inner lumen (shaft), both guide wires were loaded into the tip of the device and exited, without issue, through the port/exit notch.Review of the product specification indicates the sterling is compatible with a.018 inch guide wire.The reported information indicates the sterling was used with a v-18 guide wire; therefore, there is no indication of a compatibility issue.The reported guide wire difficulty was not confirmed.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8516303
Report Number2134265-2019-03904
Device Sequence Number11233659
Product Code LIT
UDI-Device Identifier08714729859932
UDI-Public08714729859932
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023130409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1